Been viewing posts in the last few weeks, but decided to come and join 'proper'.
My husband has been diagnosed with PD just over 3 years ago, after a few years of troubled health and bad depression. I just cleared out the medicine cupboard from that time and it is shocking what meds he was on at that time.
We have a wonderful Parkinsons nurse and see the consultant every 6 months. Still difficult when they see you and say, try this new meds and see you again in 6 months time. GP has no clue about the PD as a whole, they just now know how to diagnose. But hey ho, it is all a learning curve. I am very easy going but sadly Husband is very anxious/depressed/despair and we are in the process of fine tuning his meds. We are also now learning about Mindfulness and have a long way to go with that too.
I love reading all your stories, so was only fair to tell you mine/ours. He is currently on Selegeline, Madopar 4 times a day and the neupro patch plus amitripyteline.
Welcome to the forum.
Sorry to start off on a negative aspect but there is much info on here about drug interactions.
I understand it is unsafe to take Selegilene and amitryptaline together....check with your pharmacist or any interaction site.
"Patients and Caregivers Clinician Explanation
Never use this combination of drugs because of high risk for dangerous interaction
amitriptyline oral and selegiline td within 14 days of selegiline treatment is not recommended.
Patient Drug Interactions Source: RxList
© 2016 RxList, Inc."
Over the years we have realised the pharmacist is far more knowledgable about the drugs than the neurologist!
Hope you find support, friendship and info on this site.
He has been taken amy... for many a years and now for one year selegeline also and all seems in harmony?
not yet seen the interactions pages? Will go digging later.
Thanks - I think
Hi Swiss Miss,
I also take amitriptyline and selegeline together,have been on ami for years long before I was diagnosed with Parkinsons,and have taken both for over 3 years now with no problems.
I did check with my gp and the pharmacist,hope this helps.
thank you Anne, of course it helps.....
every little bit helps in this never ending confusion
Welcome to the forum; as you've already noticed people here are very supportive.
If you any questions at all, please feel free to ring our helpline on 0808 800 0303 (Monday-Friday: 9am-7pm, Saturday: 10am-2pm).
Our trained advisers, including specialist Parkinson's nurses, can provide information and advice about all aspects of living with Parkinson's, such as employment and benefits, emotional support and medical issues (including symptoms and treatments).
I am pleased to hear neither of you have suffered any ill-effects from the 2 meds taken together.
Not everyone will develop the dangerous side effect.
However, the chance of developing Seratonin syndrome is high enough to provoke the warnings that the 2 should not be taken together.
The only safe anti-depressant to take with Rasagilene and Selegilene is Mirtazipine.
It is playing Russian roulette to chance it and you have been lucky.
Not worth the risk when there is a safer alternative in my opinion.